Hello im new, just changed from citalopram 20mg to venlafaxine on a small amount at the min 37.5mg first 3 days first time in my life my mind was so peaceful, i found it really hard to express myself on the citalopram i was completely numb to my inner feelings and was to tired to speak emotionally cause id suffered with depression for most of my life i thought a doctor should understand me by now cant u see it in my eyes, the down side with us who suffer with depression is seeing a different doctor having to explain how u feel over and over again instead of them saying hello how u been this week where u feel comfortable to let your inner thoughts out ...when i get there i tend to not speak of the real inner thoughts. my mind is like constant traffic really noisy i can explain that now as these new venlafaxine stopped the traffic and the ocean was so calm it brought tears to my was different the traffic started again and i have felt so low and horrible flashbacks of unwanted passed why does this happen when u didnt even think o yes and that, noi bang its there hi im here to remind u of this bit of a bad day, looking out side nice day nice breeze coming through the window but can't go out cant get in the bath today not doing my hair so tired but fighting to defeat the thoughts its like iv been taken over early days on the tablets can't even drink or i go funny and so ill after words where im fighting not to end my days so no alcohol not drinking for 4 years but could have 1 drink and leave it like a crabbies ginger beer no out let. iv never expressed myself before so im telling myself this is an improvement even though im feeling low iv slept most of the day my sleeping there is no routine iv tried ....

3 Replies

  • Glad to your new meds are helping. I'm sure we all get flashbacks to bad things the challenge is to keep going. Don't give in, post on the site and you'll find most people are caring and understand where you are right now. Lots of hugs. Regards Lorna.

  • Hi,

    Welcome Onia it is great that you have been able to post. I felt really nervous when I did my first post last year.

    I am on venlafaxine as well, but I am on 187.5 mg a day. I have been on fluoxetine in the past and a mix of venlafaxine and citalopram. I was even on diazepam as well as the anti depressants at one point.

    What I have learnt in the year and a half I have been on the tablets is that it takes a few weeks for the drugs to work properly and that they may seemed to work at first, but then your body can adjust to them. Even now that I have my medication settled I still have bad days, but because my head is less fuzzy and less noisy I am now recognising my down days and know that I just need to take it easy those days and that things will be better tomorrow.

    I feel your pain about seeing different doctors all the time. I have only one doctor I will see in my doctor's practise about my medication and if I can only see another doctor, as I had to do a few weeks ago about a high blood pressure problem I always make sure my next visit is to my regular doctor.

    I was sent to see a psychiatrist by my doctor. Unfortunately I saw the same person twice, but only at 2 months intervals. Then they left, in total I have seen 4 different psychiatrists and felt this was useless, especially the one that hadn't read my notes and just told me to smile each day and ask my family to be patient with me. I stopped seeing the psychiatrist and decided to go private and see a psychologist instead. This has really worked for me although the cost has made a big dent into my savings, but it has been worth it.

    I know how you can stall when seeing some one. Have you tried writing down what you want to say. Use it as a reminder when you are seeing your doctor or even if you want telling them you have difficulty in talking about it and give them your notes.

    As for not feeling like you can do things. It is okay, I have spent days at a time locked in a small dark bedroom hardly eating and drinking. I now have a list of tasks for each day. The tasks still range from getting up, eating, showering to things like packing boxes , clearing the loft and finding a job.

    Every little thing you do is a step to getting well. So praise yourself on your down days for every little thing that you are doing.

    That negative voice in your head and the flashbacks to bad days will be there for a while. The brain loves to trick us. My negative voice is very very quiet these days because of the venlafaxine ,but it still pops up every now and then. I have learnt over the past year that this happens and not to be too tough on myself about it.

    You will get there and please keep posting here as you may find hearing from others will help.

    Take it one day at a time. Your pills will take time to work, but if you need to go back to your doctor and discuss them as you may need to the dosage upped. You have seen a glimpse that they can work for you so please keep trying.

    See what else you can do as well as taking the medication. I have completed CBT and Stress Control Sessions that were offered by my NHS authority which although my brain was too fuzzy at the time to really concentrate on them I found useful.

    Take it one day at a time, get out when you can and try to see family and friends when you can. Take up a hobby or do something that you like when every you can.

    With regards to your sleep patterns, I am still struggling with that although when I do sleep I get a much much better quality of sleep which really helps. I am in the middle of redecorating my bedroom, nice soft colours, no TV, no computer, no phone just my bed and wardrobes. I read that your bedroom is for 2 things. 1. sleeping and 2. Well you know that intimate time with your partner. ;-)

    If you can't sleep get up go to your living room read a book or listen to music, something relaxing. Try a drink of warm milk or Horlicks. Avoid caffine and alcohol. Go back to bed when you feel tired. There is so much advise about getting a sleep routine and pattern I can send you the links I have if you want.

    Take care and I hope I have been able to help.

    Hazel. x

  • Thank you Hazel, xx

You may also like...